Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Does tramadol withdrawal cause swelling of lower limbs and congestion?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
I was taking tramadol oral 50mg for pain due to severe edema in my legs. My doctor stopped my script and now my thighs are swollen as well as my calves, my knees are weak and I have moderate pain from thigh to foot in both legs. I am also having trouble standing, walking, etc. I am congested (clears up with mucinex) and still taking my lasik & klor con for water retention. Now however they do not seem to be working even though I am urinating frequently. Can these be symptoms of withdrawl?
Posted Sun, 9 Mar 2014 in Medicines and Side Effects
Answered by Dr. Rakesh Karanwal 5 hours later
Brief Answer: Dose of Lasix+Klor needs to be increased Detailed Answer: Hi Lady, Thanks for your query. Your symptoms are NOT due to withdrawal. Firstly, swelling of both lower limbs + congestion suggests gross fluid overload, apparently due to either, a failed heart, kidney or Thyroid problem. (You have not mentioned the diagnosis made by your treating doctor). Please upload all investigation reports including, heart workup, EKG, ECHO, chest X-ray; kidneys and Thyroid workup -if they have been done- so that a comprehensive treatment can be advised. Further, the pain/weakness in the lower limbs may be due to imbalance of sodium and potassium in the blood; or, associated osteoarthritis. The dose of Lasix and Klor need to be increased as their dose seems to be inadequate. In addition, specific treatment of the causative ailment- causing swelling of both lower limbs- is also mandatory. Consult your doctor/Cardiologist and apprise him of my opinion. I am certain that he will agree with me; order required tests (if they have not been done so far), and- based on the reports- will arrive at a certain diagnosis and prescribe suitable treatment as advised; including, increase in the dose of Lasix + Klor. In any case, I would be waiting for the test reports, before giving my final opinion. Hope I have addressed to your concerns to your complete satisfaction and you find my response helpful and informative. I will be happy to answer further queries, if any. Fond regards and have a nice day, Col (Dr.) Rakesh Karanwal
Above answer was peer-reviewed by
Follow-up: Does tramadol withdrawal cause swelling of lower limbs and congestion? 5 hours later
I do not have a cardiologist. I have never had a heart problem before. My mother does have thyroid problems she takes medication to resolve. I have had tests completed and I do not have thyroid problems. I do not have insurance now and I am on disability with very little extra now due to cold weather & heating bills so I cannot visit my regular doctor. Can I increase my lasik & klor con to 2xa per day? I take 40 mg lasik & 20 mg Klor-con per day now.
Answered by Dr. Rakesh Karanwal 1 hour later
Brief Answer: Increase the doses as advised. Detailed Answer: It is sheer bad luck that you do not have an insurance. The cause of water retention in the body is urgently required to be identified, so that specific treatment can be initiated. Lasix- apart from being only a part of the treatment- has its own side effects. You should somehow generate financial resources and consult a cardiologist at the earliest. A comprehensive treatment can revert all the symptoms. In the meanwhile, you may:- 1. Increase the dose of Lasix to 60mg and Klor to 30mg once a day after breakfast; continue it for 2 weeks and evaluate the response. If the response is still unsatisfactory, then, you may increase Lasix to 80mg and Klor to 40mg once a day. 2. Reduce your water intake to 1.5 liters/day 3. Record your nude weight daily in the morning. A progressive weight reduction would mean that the body is removing water from the circulation. Take care, Col (Dr.) Rakesh Karanwal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor